The Survival of Noise Traders in Financial Markets

DSpace/Manakin Repository

The Survival of Noise Traders in Financial Markets

Citable link to this page

. . . . . .

Title: The Survival of Noise Traders in Financial Markets
Author: De Long, J. Bradford; Shleifer, Andrei; Summers, Lawrence H.; Waldmann, Robert J.

Note: Order does not necessarily reflect citation order of authors.

Citation: De Long, J. Bradford, Andrei Shleifer, Lawrence H. Summers, and Robert J. Waldmann. 1991. The survival of noise traders in financial markets. Journal of Business 64(1): 1-19.
Access Status: At the direction of the depositing author this work is not currently accessible through DASH.
Full Text & Related Files:
Abstract: The authors present a model of portfolio allocation by noise traders with incorrect expectations about return variances. For such misperceptions, noise traders who do not affect prices can earn higher expected returns than rational investors with similar risk aversion. Moreover, such noise traders can come to dominate the market in that the probability that they eventually have a high share of total wealth is close to one. Noise traders come to dominate despite their taking of excessive risk and their higher consumption. The authors conclude that the case against their long-run viability is not as clear-cut as is commonly supposed.
Published Version: http://dx.doi.org/10.3386/w2715
Other Sources: http://citeseerx.ist.psu.edu/viewdoc/download?doi=10.1.1.112.9403&rep=rep1&type=pdf
Citable link to this page: http://nrs.harvard.edu/urn-3:HUL.InstRepos:3725470

Show full Dublin Core record

This item appears in the following Collection(s)

  • FAS Scholarly Articles [6463]
    Peer reviewed scholarly articles from the Faculty of Arts and Sciences of Harvard University
 
 

Search DASH


Advanced Search
 
 

Submitters